On the exact solution of the linearized lifting-surface problem of an elliptic wing

A. Hauptman*, T. Miloh

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

An analytic solution is presented for the lifting-surface problem of a thin circular or elliptic wing in steady incompressible potential flow. The analysis is based on expansion of the acceleration potential in an infinite series of ellipsoidal harmonics. Unlike previous analyses, which involve inversion of infinite sets of linear equations or the numerical solution of integral equations, the present method leads to rather simple explicit expressions for the lift and moment coefficients in terms of the aspect ratio. These expressions are valid in the whole range of aspect ratios from the two-dimensional airfoil through the circular wing to the slender wing.

Original languageEnglish
Pages (from-to)41-66
Number of pages26
JournalQuarterly Journal of Mechanics and Applied Mathematics
Volume39
Issue number1
DOIs
StatePublished - Feb 1986

Fingerprint

Dive into the research topics of 'On the exact solution of the linearized lifting-surface problem of an elliptic wing'. Together they form a unique fingerprint.

Cite this